Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 167, NWS Corpus Christi, TX

November 4, 2012Kleberg County, Nueces County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Nov 4, 2012, 1:44 PM CST for Kleberg County, Nueces County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 4, 2012, 1:44 PM CST (19:44 UTC)
Expired
Nov 4, 2012, 2:30 PM CST
In force
46 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

Counties Kleberg County, TX, Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 48 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.7 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2012-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2012-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1404 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

116 
WUUS54 KCRP 041944
SVRCRP
TXC273-355-042030-
/O.NEW.KCRP.SV.W.0167.121104T1944Z-121104T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
144 PM CST SUN NOV 4 2012

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN KLEBERG COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTH CENTRAL NUECES COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 230 PM CST

* AT 141 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CHAPMAN RANCH...OR 15 MILES SOUTHWEST OF CORPUS CHRISTI...AND
  MOVING SOUTH AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL EASTERN KLEBERG COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2729 9756 2734 9750 2736 9750 2729 9761
      2763 9764 2765 9742 2737 9734 2727 9734
      2728 9739 2731 9737 2734 9738 2728 9740
      2731 9742 2727 9750
TIME...MOT...LOC 1944Z 350DEG 16KT 2754 9752

$$

TE
1 follow-up statement
823 
WWUS54 KCRP 042011
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
211 PM CST SUN NOV 4 2012

TXC273-355-042030-
/O.CON.KCRP.SV.W.0167.000000T0000Z-121104T2030Z/
KLEBERG-NUECES-
211 PM CST SUN NOV 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CST
FOR SOUTH CENTRAL NUECES AND EASTERN KLEBERG COUNTIES...

AT 204 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 9 MILES SOUTH OF CHAPMAN RANCH...OR 21 MILES SOUTH OF CORPUS
CHRISTI...MOVING SOUTH AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2729 9756 2734 9750 2736 9750 2729 9761
      2763 9764 2765 9742 2737 9734 2727 9734
      2728 9739 2731 9737 2734 9738 2728 9740
      2731 9742 2727 9750
TIME...MOT...LOC 2011Z 350DEG 16KT 2742 9750

$$

TE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 4, 11:32 AM CST, 2 hours 12 minutes earlier.

Area forecast discussion, Nov 4, 11:32 AM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1132 AM CST SUN NOV 4 2012

.DISCUSSION...SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...STORMS FROM EARLIER THIS MORNING AND LAST NIGHT HAVE
MOVED WELL OFFSHORE...HOWEVER A BDRY DRAPED FROM GEORGE WEST TO
THE CORPUS CHRISTI BAY IS PROVIDING A FOCUS FOR ADDITIONAL ISOLD
TSRA'S THIS AFTERNOON. AM EXPECTING ISOLD TSRA'S THROUGHOUT THE
AFTERNOON ACROSS THE EASTERN PORTIONS OF S TX. CIGS ACROSS MOST OF
S TX HAVE LIFTED TO VFR LEVELS...BUT ANY TAF SITE THAT EXPERIENCES
CONVECTION COULD BRIEFLY SEE IFR/MVFR CONDITIONS. LATE TONIGHT
PATCHY FOG WILL BRING IFR/MVFR CONDITIONS TO S TX. ALI TO VCT HAVE
THE BETTER CHANCE OF IFR CONDITIONS. CONDITIONS ARE EXPECTED TO
IMPROVE BY LATE MONDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 925 AM CST SUN NOV 4 2012/

DISCUSSION...CONVECTION HAS MOVED OFFSHORE LEAVING A MORE STABLE
ENVIRONMENT IN ITS WAKE. AM EXPECTING ADDITIONAL ISOLD DVLPMNT
THIS AFTERNOON AS ONSHORE FLOW RE-ESTABLISHES ITSELF AND USHERS
MOISTURE BACK INTO S TX...AND COMBINES WITH A DESTABILIZING
AIRMASS. MODELS INDICATE VERY LITTLE PRECIP THIS AFTERNOON WITH
NONE ACROSS THE VCT AREA. THEREFORE...HAVE LOWERED THE 30 POPS
ACROSS THE NE CWA TO 20 PERCENT AND KEPT THE 20 PERCENT FARTHER S
AND W. DID NOT WANT TO GO ANY HIGHER DUE TO EXPECTED DRYING IN THE
MID LEVELS PER MODELS AND ANALYSIS OF WV IMAGERY. FEEL THE BETTER
CHANCES FOR PRECIP WILL RESUME ON MONDAY AHD OF A COLD FRONT.
UPDATES WILL BE OUT SHORTLY.

PREV DISCUSSION... /ISSUED 608 AM CST SUN NOV 4 2012/

DISCUSSION...DID A QUICK UPDATE FOR CONVECTION HOLDING ON AND
BEING A BIT MORE SOUTH THAN ANTICIPATED. STILL NO MORE THAN 50
POPS AT THIS TIME THOUGH.

PREV DISCUSSION... /ISSUED 539 AM CST SUN NOV 4 2012/

DISCUSSION...SEE 12Z AVIATION DISCUSSION.

AVIATION...MAIN ISSUE IS THIS MORNING'S CONVECTION (ANY DURING
THE AFTERNOON SHOULD BE TOO ISOLATED TO PUT IN TERMINALS)...AND
FOG FOR TONIGHT. AREA OF CONVECTION OVER THE NORTHERN COASTAL
BEND AND VICTORIA AREA AS OF THIS WRITING IS MOVING
SOUTHEAST...LIKELY (BUT NOT CERTAIN) TO IMPACT KVCT AND KCRP
TERMINALS (AND POSSIBLY KALI) BEFORE 17Z. HAVE PUT TEMPO TSRA IN
KCRP AND KVCT FOR 13Z-16Z TIME FRAME AND THEN ACTIVITY SHOULD BE
GONE AS JET DYANMICS GONE TOO. RADIATIONAL FOG FOR THIS MORNING
LOOKING LESS LIKELY...BUT DO HAVE SOME OVERALL MVFR CONDITIONS
POSSIBLE AOB 16Z IN PART DUE TO CONVECTION. WINDS SHOULD OVERALL
BECOME EAST LATER TODAY AND BE BELOW 11 KNOTS. WINDS DIMINISH
WITH VRB03KT BETWEEN 01Z-06Z...RESULTING IN FOG DEVELOPING DURING
THE EVENING AND OVERNIGHT (AS LONG AS CONVECTION DOES NOT GO CRAZY
AGAIN LATE THIS AFTERNOON...JET NOT SUPPOSED TO BE AROUND SO DO
NOT THINK SO). BY END OF TAF FORECAST CYCLE...EXPECTING MVFR AT
KLRD (CIGS)...IFR AT KCRP (BR) AND LIFR AT KALI AND KVCT (FG).

PREV DISCUSSION... /ISSUED 344 AM CST SUN NOV 4 2012/

SHORT TERM (TODAY THROUGH MONDAY)...CONVECTION LAST NIGHT
COMPLICATED THINGS WITH BOUNDARIES AROUND AND ANOTHER LINE OF
CONVECTION MOVING INTO THE HILL COUNTRY AND MAINLY IMPACTING THE
NORTHERN TIER OF COUNTIES. MODELS HAVE NOT BEEN DOING TOO WELL AND
HAVE BEEN INCONSISTENT ON HOW TO HANDLE THE CONVECTION...INCLUDING
THE HIGH RESOLUTION MODELS. BASED ON RADAR TRENDS...HAVE PUT
HIGHEST POPS OVER THE NORTHEAST THIS MORNING AND DECREASED THEM
SOUTH AND WEST. MOST OF THE CONVECTION THIS MORNING OVER THE NORTH
SHOULD BE SOMEWHAT ELEVATED...GIVEN THE SURFACE BASED CAPES AND
LI'S. HOWEVER...A STORM OR TWO COULD BE STRONG AND PRODUCE SOME
SMALL HAIL. WILL MONITOR. UPPER JET IS MOVING OUT OF THE AREA
TODAY...THEN MAY BE BACK ON MONDAY AS FRONT APPROACHES. THINK BEST
SHOT FOR RAIN ON MONDAY WILL AGAIN BE OVER THE NORTHEAST WHERE
BOUNDARY WILL BE CLOSEST...MOISTURE HIGHEST AND JET DYNAMICS MAY
COME INTO PLAY. AGAIN LOWER POPS SOUTH AND WEST. CONVECTION MAY
DEVELOP OVER THE MEXICAN MOUNTAINS TONIGHT SOME OF WHICH MAY MOVE
INTO THE WESTERN PORTIONS OF CWFA TONIGHT AND OVERNIGHT. FOG MAY
BE MORE OF AN ISSUE ON MONDAY MORNING...AGAIN IF NOT TOO MUCH
CONVECTIVE DEBRIS AROUND. BIT COOLER TODAY MAINLY EAST WITH COOLER
BOUNDARY LAYER AND CLOUDS. SOME WARMING MONDAY AHEAD OF FRONT.
TEMPERATURES MAINLY IN THE 60S TONIGHT...WITH SOUTHWEST WINDS NEAR
THE SURFACE. THAT IS ABOUT IT...KEEPING IT SHORT TO KEEP AN EYE ON
CONVECTIVE TRENDS TO THE NORTH.

MARINE (TODAY THROUGH MONDAY)...RELATIVELY WEAK WIND FIELD FOR
THE NEXT THREE PERIODS AS FRONT STALLS NORTH OF AREA...THEN
APPROACHES AREA LATE MONDAY. MOST OF THE CONVECTION SHOULD BE OVER
THE NORTHERN AREAS PROXIMATE TO FRONT AND UPPER LEVEL SUPPORT.

LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...UPPER LEVEL TROF AXIS
AND ATTENDANT SFC FRONT WILL DIVE SOUTHWARD INTO SOUTH TEXAS LATE
MONDAY NIGHT AND DURING THE PRE-DAWN HOURS EARLY TUESDAY MORNING.
THIS FRONTAL BOUNDARY WILL BE MAIN IMPETUS FOR ISOLATED TO SCATTERED
LIGHT SHOWERS ACROSS SOUTH TEXAS THROUGH 15-18Z TUESDAY. DRYING AND
CLEARING WILL OCCUR FROM NORTH TO SOUTH TUESDAY AFTERNOON WITH
TEMPERATURES MAINLY IN THE UPPER 70S AND LOWER 80S ON ELECTION DAY.

WEAK UPPER RIDGING DEVELOPS ALOFT AND HEIGHTS BUILD THROUGH THE END
OF THE WEEK WITH A WARMING TREND. TEMPS SHOULD WARM BACK INTO THE
MID TO UPPER 80S BY FRIDAY AND SATURDAY. OFFSHORE FLOW WILL CONTINUE
TUESDAY AND WEDNESDAY WITH ONSHORE RECOMMENCING LATE WEDNESDAY
THROUGH SATURDAY WITH SE WINDS INCREASING EACH DAY AS THE PRESSURE
GRADIENT INCREASES BETWEEN HIGH PRESSURE OVER THE EASTERN GULF AND
SURFACE PRESSURE FALLS OVER THE SOUTHERN PLAINS AHEAD OF AN UPSTREAM
WESTERN U.S. UPPER TROF. AS A RESULT...RAPIDLY INCREASING BOUNDARY
LAYER MOISTURE IS EXPECTED FRIDAY AND SATURDAY WITH A SLIGHT CHC OF
STREAMER SHOWERS ACROSS THE VICTORIA CROSSROADS AND COASTAL WATERS
BY SATURDAY AHEAD OF THE NEXT COLD FRONT EARLY NEXT WEEK. ECMWF AND
GFS DIFFER GREATLY ON TIMING OF THIS FRONTAL FEATURE ON DAY 8 AND
DAY 9 WITH GFS CONSIDERABLY MORE PROGRESSIVE ON THE STRONG COLD
FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    87  64  88  64  81  /  20  10  20  30  30
VICTORIA          85  60  86  58  78  /  20  10  30  30  10
LAREDO            91  69  91  65  85  /  10  20  10  20  20
ALICE             88  63  90  61  82  /  20  10  20  30  20
ROCKPORT          85  66  86  66  78  /  20  10  30  30  20
COTULLA           88  64  88  61  81  /  10  20  20  20  10
KINGSVILLE        87  63  89  62  82  /  20  10  20  30  30
NAVY CORPUS       85  69  85  67  80  /  20  10  20  30  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TE/81...SHORT TERM
TT/89...LONG TERM
Hazardous weather outlook, Nov 4, 5:46 AM CST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
546 AM CST SUN NOV 4 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-051200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
546 AM CST SUN NOV 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT OVER SOUTH
TEXAS. ANY STRONG STORMS COULD PRODUCE WINDS UP TO 45 MPH ALONG
WITH SMALL HAIL. FOG WILL DEVELOP TONIGHT...AND COULD BE DENSE IN
SOME LOCATIONS GENERALLY NEAR AND EAST OF HIGHWAY 281.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FOG WILL LIFT BY MID MORNING MONDAY. ISOLATED TO SCATTERED
THUNDERSTORMS ARE EXPECTED MONDAY THROUGH TUESDAY MORNING ACROSS
SOUTH TEXAS. HOWEVER...THESE STORMS ARE EXPECTED TO REMAIN BELOW
SEVERE LEVELS. AS A RESULT...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/SCC

In the hours before

Special weather statement, Nov 4, 11:20 AM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1120 AM CST SUN NOV 4 2012

TXZ243-244-041815-
NUECES-SAN PATRICIO-
1120 AM CST SUN NOV 4 2012

...A STRONG THUNDERSTORM WAS AFFECTING NUECES AND SAN PATRICIO
COUNTIES...

AT 1114 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PORTLAND...MOVING SOUTHEAST AT 5 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
HEAVY RAINFALL CAN ALSO BE EXPECTED WITH THIS STORM WITH RAINFALL
RATES OF ONE QUARTER TO ONE HALF OF AN INCH PER HOUR.

TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 7:29 PM CDTSevere Thunderstorm WarningCRPAransas, Refugio, San Patricio61 min
Nov 3, 7:40 PM CDTSpecial Marine WarningCRP65 min
Nov 3, 8:27 PM CDTSevere Thunderstorm WarningCRPAransas, Refugio, San Patricio48 min
Nov 3, 8:35 PM CDTSpecial Marine WarningCRP3 hr
Nov 3, 9:19 PM CDTSevere Thunderstorm WarningCRPAransas, Nueces26 min
Nov 3, 9:44 PM CDTSevere Thunderstorm WarningCRPNueces31 min
Nov 3, 10:22 PM CDTSevere Thunderstorm WarningCRPKleberg, Nueces38 min
Nov 3, 10:36 PM CDTSpecial Marine WarningCRP91 min
Nov 3, 10:50 PM CDTSpecial Marine WarningCRP115 min
Nov 3, 11:16 PM CDTSpecial Marine WarningCRP3 hr
Nov 3, 11:24 PM CDTAreal Flood AdvisoryCRPNueces111 min
Nov 4, 8:31 AM CSTSpecial Marine WarningCRP59 min
Nov 4, 2:16 PM CSTSpecial Marine WarningCRP46 min
Nov 4, 3:19 PM CSTSevere Thunderstorm WarningCRPKleberg, Nueces41 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.